Alert archive / California / Wind Advisories in 2016
Wind Advisory 14, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 12, 2016, 8:44 PM PST. It took effect at Mar 13, 2016, 8:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2016, 8:44 PM PST (04:44 UTC)
- In effect from
- Mar 13, 2016, 8:00 AM PDT
- Expired
- Mar 13, 2016, 10:40 PM PDT
- In force
- 15 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
530 WWUS76 KSTO 130444 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 844 PM PST SAT MAR 12 2016 ...MORE WINDY CONDITIONS IN THE CENTRAL VALLEY ON SUNDAY... .BREEZY SOUTHERLY WINDS WILL CONTINUE IN THE NORTHERN SACRAMENTO VALLEY OVERNIGHT...AND WILL STRENGTHEN SUNDAY MORNING. STRONG SOUTHERLY WINDS WILL THEN WORK SOUTHWARD INTO THE SOUTHERN SACRAMENTO VALLEY AND DELTA AREAS BY LATE MORNING AND AFTERNOON. ANOTHER STRONG PACIFIC WILL BE RESPONSIBLE FOR THE STRONG WINDS AS IT MOVES ACROSS THE REGION DURING THE DAY. CAZ015-140100- /O.NEW.KSTO.WI.Y.0014.160313T1500Z-160314T0100Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF 844 PM PST SAT MAR 12 2016 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM PDT SUNDAY. * WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING...BREEZY SOUTHERLY WINDS OVERNIGHT...INCREASING SUNDAY MORNING AND AFTERNOON. * IMPACTS...POSSIBLE TREE DAMAGE AND POWER OUTAGES...DAMAGE TO LIGHT-WEIGHT STRUCTURES...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ016>018-140100- /O.NEW.KSTO.WI.Y.0014.160313T1800Z-160314T0100Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA- INCLUDING THE CITIES OF...CHICO...OROVILLE... MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN 844 PM PST SAT MAR 12 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM PDT SUNDAY. * WINDS...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. * TIMING...SOUTHERLY WINDS INCREASING LATE SUNDAY MORNING AND AFTERNOON. * IMPACTS...POSSIBLE TREE DAMAGE AND POWER OUTAGES...DAMAGE TO LIGHT-WEIGHT STRUCTURES...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
2 follow-up statements
362 WWUS76 KSTO 140102 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 602 PM PDT SUN MAR 13 2016 ...MORE WINDY CONDITIONS IN THE CENTRAL VALLEY ON SUNDAY... .BREEZY SOUTHERLY WINDS WILL CONTINUE IN THE NORTHERN SACRAMENTO VALLEY OVERNIGHT...AND WILL STRENGTHEN SUNDAY MORNING. STRONG SOUTHERLY WINDS WILL THEN WORK SOUTHWARD INTO THE SOUTHERN SACRAMENTO VALLEY AND DELTA AREAS BY LATE MORNING AND AFTERNOON. ANOTHER STRONG PACIFIC WILL BE RESPONSIBLE FOR THE STRONG WINDS AS IT MOVES ACROSS THE REGION DURING THE DAY. CAZ016>018-140215- /O.CAN.KSTO.WI.Y.0014.000000T0000Z-160314T0100Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA- INCLUDING THE CITIES OF...CHICO...OROVILLE... MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN 602 PM PDT SUN MAR 13 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY...AND DELTA AREA. ALTHOUGH SOUTHERLY WINDS HAVE DECREASED BELOW ADVISORY LEVELS IT WILL CONTINUE TO BE BREEZY THIS EVENING. SOUTHERLY WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED THROUGH EARLY EVENING. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ015-140700- /O.EXT.KSTO.WI.Y.0014.000000T0000Z-160314T0700Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF 602 PM PDT SUN MAR 13 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...SOUTHERLY WINDS 20 TO 35 MPH WITH GUSTS TO AROUND 40 MPH * TIMING...SOUTHERLY WINDS DECREASING LATER TONIGHT * IMPACTS...POSSIBLE TREE DAMAGE AND POWER OUTAGES...DAMAGE TO LIGHT-WEIGHT STRUCTURES...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JHM
009 WWUS76 KSTO 140540 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1040 PM PDT SUN MAR 13 2016 CAZ015-140645- /O.CAN.KSTO.WI.Y.0014.000000T0000Z-160314T0700Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF 1040 PM PDT SUN MAR 13 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. ALTHOUGH SOUTHERLY WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...IT WILL STILL BE BREEZY OVERNIGHT. SOUTHERLY WINDS 15 TO 30 MPH ARE EXPECTED OVERNIGHT. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 3:54 PM PST, 4 hours 50 minutes earlier.
Area forecast discussion, Mar 12, 3:54 PM PST, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 354 PM PST SAT MAR 12 2016 .SYNOPSIS... SERIES OF PACIFIC STORMS WILL MOVE THROUGH INTO MONDAY BRINGING PERIODS OF MODERATE TO HEAVY PRECIPITATION...ESPECIALLY IN THE MOUNTAINS...ALONG WITH GUSTY WIND. DRY AND WARMER TUESDAY INTO FRIDAY. && .SHORT TERM DISCUSSION... Winds remain breezy over the interior and have not come up as strong as we were expecting over the Southern Sacramento Valley. The strongest gusts of 50 mph reported earlier this morning at Redding Airport. Snow levels will remain near 5000 feet for the Sierra Nevada to around 4000 feet over Shasta County. Models have the current band of rain that is moving south will stall over the Southern Sacramento Valley region overnight. Any urban flooding problems that occur is any would most likely be in that area. Rain snow and wind can be expected through Sunday night with the strongest winds once again expected during on Sunday. Isolated thunderstorms may be possible over the north end of the Sacramento valley and surrounding areas on Sunday. The upslope areas are expected to continue to receive good amounts of rain/snow through Sunday night. Showers may linger on Monday but for the most part it looks like the interior will be drying out throughout the day and become fully dry during the evening hours. Dry Tuesday as a ridge builds over the region. Breezy northerly winds are also expected during the daytime. && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday) Upper level ridging will bring mild temperatures and dry weather through the week, with highs generally about 10 degrees above normal. There will be some breezy north winds at times. Models are showing a trough moving in to displace the ridge late in the weekend. This will cool temperatures down some, and potentially bring some precipitation to the area, likely focused over the northern mountains. EK && .AVIATION... Next wave of precipitation with approaching weather system is moving into the central valley. This band will bring occasionalIFR/LIFR conditions this evening and overnight as moderate showers are embedded in this area of more broad showers. In the Northern and Central Sierra Nevada mountains and Coastal mountains Snow levels will hover between 4500-5500 feet. The winds will decrease some overnight. However another front Sunday will mean a return of gusty winds of 25-35 kts and higher in the northern valley and mountains. Mead && .STO Watches/Warnings/Advisories... Flood Watch through Sunday afternoon for Burney Basin / Eastern Shasta County-Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County- Southern Sacramento Valley-West Slope Northern Sierra Nevada- Western Plumas County/Lassen Park. Winter Storm Warning until 11 AM PDT Monday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Weather Advisory until 7 AM PDT Sunday for Burney Basin / Eastern Shasta County-Mountains Southwestern Shasta County to Northern Lake County-Shasta Lake Area / Northern Shasta County. &&
In the hours before
Local storm report, Mar 12, 8:02 PM PST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
802 PM PST SAT MAR 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 SSE KIRKWOOD MEADOWS 38.68N 120.07W
03/12/2016 E7.0 INCH ALPINE CA PUBLIC
7 TO 8" @THE BASE WITH TEMPS @29, LIGHT
WINDSREPORTED AT KIRKWOOD MOUNTAIN RESORT
&&
MEADLocal storm report, Mar 12, 8:04 PM PST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
804 PM PST SAT MAR 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HEAVY RAIN 1 E QUINCY 39.92N 120.90W
03/11/2016 M0.63 INCH PLUMAS CA TRAINED SPOTTER
OBSERVER LOCATION QUINCY.
&&
MEADNearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.